Texas, 2022

Drought in Texas, November 1 to 30, 2022

November 1 to 30, 2022 · NWS SJT · 20 events in 20 counties and zones

The drought remained across much of west central Texas during the month of November. The drought decreased in intensity during the last few days of November.

Where it happened

Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The drought remained across much of west central Texas during the month of November. The drought decreased in intensity during the last few days of November.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Oct 31, 11:44 PM CST, 16 minutes earlier.

Area forecast discussion, Oct 31, 11:44 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1244 AM CDT Tue Nov 1 2022

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 1246 PM CDT Mon Oct 31 2022

Increasing clouds are expected this afternoon with some scattered
showers and thunderstorms possible around the I-10 corridor and
southward from late this evening through early Tuesday morning.
The main hazard associated with this system is lightning and some
gusty winds under any stronger thunderstorms that are less likely
to develop. Otherwise, expect a cool start to the morning with
early morning lows in the upper 40s to mid 50s, and highs near
normal in the low to mid 70s.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 116 PM CDT Mon Oct 31 2022

Slightly above normal temperatures are forecast on Wednesday, with
highs in the mid to upper 70s. Overnight lows will be in the lower
60s. Highs on Thursday will be a few degrees warmer, in the upper
70s to lower 80s.

Late Thursday, an upper level low is forecast to be centered across
Arizona, with this feature tracking toward New Mexico late Friday,
then across the Texas Panhandle on Saturday. As this feature
approaches, Friday into Friday night, large scale ascent will result
in the development of isolated to scattered showers and
thunderstorms, mainly across our eastern counties on Friday. The
better rain chances are expected Friday night into Saturday morning,
as a Pacific cold front moves through the region. Differences in
timing and track of the aforementioned low continue, but the front
is forecast to move through the region late Friday into Saturday,
with scattered to numerous showers and thunderstorms developing
along the front as it tracks across the forecast area. PoPs were
bumped up a bit for this time frame, into the high end chance to
likely category. Strong to severe thunderstorms will be possible,
but the details on this possibility should become more clear over
the next couple of days.

High temperatures on Friday will be in the mid 70s to near 80.
Cooler temperatures are forecast behind the front on Saturday, with
highs in the mid 60s to near 70 degrees and overnight lows in the
40s. Warmer temperatures are forecast on Sunday with highs in the
mid 70s to near 80 degrees.

&&

.AVIATION...
(06Z TAFS)
Issued at 1244 AM CDT Tue Nov 1 2022

Showers and occasional thunderstorms will end by daybreak along
and near the I-10 corridor this morning. Otherwise, conditions
will improve to VFR, with generally light southerly winds through
the day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     74  53  75  61 /   0   0   0  10
San Angelo  75  54  77  61 /  10  10   0  10
Junction    74  53  78  61 /  10  10  10  20
Brownwood   75  52  76  61 /  10   0   0  10
Sweetwater  74  55  75  61 /   0   0   0   0
Ozona       71  55  73  61 /  10  10   0  20
Brady       72  53  75  63 /  10   0   0  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...TP
LONG TERM....Daniels
AVIATION...SK
Hazardous weather outlook, Oct 31, 1:14 PM CST, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
214 PM CDT Mon Oct 31 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011915-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
214 PM CDT Mon Oct 31 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

On Thursday night and Friday, thunderstorms will make a return to
the forecast.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Oct 31, 7:00 PM CST, 5 hours before
Special Weather Statement
National Weather Service San Angelo TX
800 PM CDT Mon Oct 31 2022

TXZ076-010145-
Crockett TX-
800 PM CDT Mon Oct 31 2022

...A strong thunderstorm will impact portions of southeastern
Crockett County through 845 PM CDT...

At 800 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Juno, moving north at 20 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Crockett County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3029 10118 3059 10113 3058 10096 3029 10096
TIME...MOT...LOC 0100Z 193DEG 19KT 3030 10107

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

mkd

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

20 drought. Local standard time, as filed.

Drought, Haskell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Haskell County during the month of November.

Drought, Fisher

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Fisher forecast zone
Reported by
Drought Monitor
Coordinates
32.743, -100.402 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe drought conditions across Fisher County during the month of November.

Drought, Jones

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jones forecast zone
Reported by
Drought Monitor
Coordinates
32.740, -99.879 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Jones County during the month of November.

Drought, Shackelford

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Shackelford forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Shackelford County during the month of November.

Drought, Nolan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Nolan forecast zone
Reported by
Drought Monitor
Coordinates
32.304, -100.406 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Nolan County during the month of November.

Drought, Taylor

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Taylor forecast zone
Reported by
Drought Monitor
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme/exceptional drought conditions across Taylor County during the month of November.

Drought, Callahan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Callahan forecast zone
Reported by
Drought Monitor
Coordinates
32.298, -99.373 (the zone’s center; the record gives no point)

The US Drought Monitor indicated extreme drought conditions across Callahan County during the month of November.

Drought, Sterling

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Sterling forecast zone
Reported by
Drought Monitor
Coordinates
31.828, -101.050 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe drought conditions across Sterling County during the month of November.

Drought, Coke

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coke forecast zone
Reported by
Drought Monitor
Coordinates
31.889, -100.530 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Coke County during the month of November.

Drought, Runnels

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Runnels forecast zone
Reported by
Drought Monitor
Coordinates
31.831, -99.976 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Runnels County during the month of November.

Drought, Coleman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coleman forecast zone
Reported by
Drought Monitor
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Coleman County during the month of November.

Drought, Brown

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Brown County during the month of November.

Drought, Tom Green

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tom Green forecast zone
Reported by
Drought Monitor
Coordinates
31.404, -100.462 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Tom Green County during the month of November.

Drought, Concho

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Concho forecast zone
Reported by
Drought Monitor
Coordinates
31.327, -99.864 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Concho County during the month of November.

Drought, McCulloch

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Drought Monitor
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across McCulloch County during the month of November.

Drought, San Saba

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Drought Monitor
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across San Saba County during the month of November.

Drought, Schleicher

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Schleicher forecast zone
Reported by
Drought Monitor
Coordinates
30.897, -100.539 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Schleicher County during the month of November.

Drought, Menard

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Menard forecast zone
Reported by
Drought Monitor
Coordinates
30.890, -99.821 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe/extreme drought conditions across Menard County during the month of November.

Drought, Mason

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mason forecast zone
Reported by
Drought Monitor
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe drought conditions across Mason County during the month of November.

Drought, Kimble

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Drought Monitor
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

The US Drought Monitor indicated moderate/severe/extreme drought conditions across Kimble County during the month of November.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, November 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1065564, 1065565, 1065566, 1065567, 1065570, 1065571, 1065574, 1065577, 1065579, 1065581, 1065582, 1065583, 1065590, 1065592, 1065595, 1065596, 1065597, 1065598, 1065599, 1065600.